I am now 7 days into the topamax adventure - 25mgs at night. As I said in a previous post, I really did feel complete vertigo relief in 24 hours and I noticed a similar claim from maryalice (I’d like to hear more about this if you get to see this). But I still have lots of “daily dizziness” and wobbly eyes, and the doc did say I will need to move up to 50 mg over the next week or so. I am hoping that the increase in dose will gradually get rid of the daily dizzies as well. As far as SEs go I have no appetite, lots of thirst, things taste a bit odd, not bad, first couple of days I had some nausea but that has passed. mostly I just feel quite odd - I can’t explain the feeling - its not unbearable but it really is odd - I’m not quit anxious but I’m not quite relaxed either, not quite tired, but not really energetic… just odd. Is this common or is just me? does it pass? I guess I am a bit concerned that I am feeling like this on such a low dose and wonder if I will be any more odd on a higher dose? i have read a lot here about people saying that the titrate up can be rough but things get better - is this the kind of thing people are referring to - or am I more odd than the rest of you?
I’m afraid I didn’t have any “odd” feelings. The topamax gave me increased dizziness for about 5 days and caused carbonated beverages to taste terrible on a permanent basis. It also caused lots of tingling in my hands, especially when I use them for physical things. It might have also caused some intermittant depression, but that might have just been coming down off the Nortriptyline. But I never felt “off”, sorry.
Obviously it screws with your brain and so everyone reacts differently too it. Don’t discount what you are feeling. Pay attention and talk to your doctor if anything happens that concerns you.
I can absolutely relate o the “odd” feeling… Titrating to 75 mg from 62.5 which I was on for several months… Day four of titrating and I just feel off… Not bad, not good… Just off or odd… A bit of dizziness, a bit of nausea, a bit f headache… It’s definitely something I’ve felt as I’ve slowly titrated up… And I’ve done so very slowly… 12.5 mg at a time…sometimes staying at a dose for months… You are definitely feeling the Topa… It is a difficult med, but it doesn’t sound like anything truly horrible is going on… Try and hang in there… Try to relax and use a benzo if you have with your drs ok… Sometimes that helps with the side effects…
Thank you both - I really appreciate hearing your responses - the more the better but I can have strongly edited versions of any bad stories.
Yes, I will stay in contact with my Doc who I have a lot of confidence in. She is my GP and was doing her own research into my intractable vertigo and came up with a potential diagnosis of vestibular migraine (after years of trying other things and ruling out stuff with MRIs) so I do trust her. But it takes me a week to get an appointment with her (unless its urgent) and she wont have anything like the experience this board has with the range of side effects.
Dee, thank you in particular its good to know I am not alone in feeling strange. I’ll make an appointment to see her this week and start the increase by just 12.5 this morning and see how I go. Being vertigo free is certainly a major improvement but its only half the story while i have the dizzies and eye wobbles continuing. thanks again.
Definitely titrate up slower than 25 milligrams at a time… Also take your time… If your doc is not a neurologist (as good as she may be)… She may not be familiar with Topa… I am going to Georgetown and Johns Hopkins neurologists and they have both told me to take my time and listen to my body… Topa will also make things taste different…especially soda if you are a soda drinker(I wasn’t)… It is the reason many people lose weight too! Hang in there!!
I remember that anger was one of your side effects when you were on nori. Have you noticed any of that now you’re on Topamax? I checked out the s/e of the Topa and see that ‘hostility’ can be an issue.
I’m on Dothep (110mg) and have noticed that I have had a ‘short fuse’ for a while but now this has definietly escalated into ‘irrational anger’ and I’m beginning to think I need to change meds. I also feel quite depressed. I see my GP next week so I’d like to have some suggestions up my sleeve.
I was doing well on the Dothep - it stopped my head pain & rocking but balance/visual vertigo/nausea is still an issue. Does Topamax fix the head pain & the vertigo issues?
Pleased to hear you are still going well on the Topamax.